# SDR 0301959987

- Difficulty date: October 23, 2003
- Submitted: October 27, 2003
- Operation: Air carrier
- Aircraft: N987US
- Make and model: Doug DC-9-32
- Aircraft serial: 47458
- Aircraft time: 82,054 hours, 62,583 cycles
- Engine: Pwa JT8D15
- Engine time: 46,765 hours, 29,738 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Making Metal
- Location: Nr 2
- Part time: 46,765 hours, 29,738 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, M, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, NR 2 ENGINE OIL QUANTITY WENT TO ZERO, OIL TEMP CLIMBED INTO THE RED ZONE. THE NR 2 ENGINE WAS SHUT DOWN. FLIGHT CREW DIVERTED AIRCRAFT TO MBS AND PERFORMED AN UNEVENTFUL LANDING. MAINTENANCE FOUND METAL IN THE OIL FILTER AND ON THE CHIP DETECTORS. REPLACED THE NR 2 ENGINE.
